I need some help please. I am afraid I may have done some permanent damage. About two years ago I started with 5/500 Vicodin as needed for neck pain by November 09 I was (as prescribed) taking 4-5 5mg Oxycodone + 2 Norco 10/325's 4-5 times a day plus liquid morphine or morphine ES 30mg for night time. My doctor decided the effects had no more benefit and had reduced me to 4 oxy's + 2 Norco's 4 times a day and was on a taper but I was always running out early. I found I was in pain all the time and running out early. Monday the 22nd I ran out and was not due until the next Monday I had taken 112 Norco's and 168 Oxycodone in 11 days. I would make excuses why I needed my meds "early" and he would fill them. But this last time he was not in and the other Dr. refused to fill them. I was instructed by my mental health nurse to go to the ER that night on the 23rd and I was given 15 Percoset. I went home took 3 and knew I could not get by on just 12 pills till my Dr. got back. I decided enough was enough and gave my ex-wife the remainder told her to hide them out of the house and I went on a Detox.
I have been through pure heck for the last week. I had no idea I would still be feeling this sick. I still have the skin crawling, hot-cold flashes, sweats and dry heaves and occasional diarrhea. I thought after reading so much this would be over by day 4 or 5. I have been feeling better and can tell I am getting better.
My biggest worry and I can't seem to find any information (or much) is on vision problems and detoxing. On about day two of detox I noticed my eyes were bothered by bright lights, my ability to read any small print was gone and it took me a couple days to realize I was having Diplopia (severe double vision). Yesterday I went for a drive to the store and was almost sick from the trying to drive and see. I can't and have not been able to watch TV unless I sit 3' from it. Everything is double.
I am super scared I have done permanent damage by not tapering more before stopping.
Has anyone else had vision problem and how or when did it resolve?
Also I got some Ambien from my Dr. and that still does not work for sleeping, only this time I had some wild dreams. then woke up about every hour for an hour and got 4 hours sleep.
Im on week 5. at home detox is hard. about the vision problem, I myself could see much better when I was taking the pills. When I went thru the first 2 weeks of withdrawals, the first being the worst,my eyesight got really bad and so did my sinuses. My eyes hurt and I would even see things running across the floor. They have improved so much but I am also 49 so my reading vision is getting worse anyway. in the beginning of detox my eyes were really messed up. You should go to an eye dr. if it does not get better.in the next couple of weeks. you still have a little ways to go. keep it up. hey you made it to day six. Praise God. I will be praying for you.
In my opinion,this is a bit extreme,even for detox. I'd make an appt. with an opthmologist or go anywhere where there's an optometrist on duty. Get those eyes checked out...even if it's a cursory exam at a walk in facility.
HI ....I got the same thing detoxing off methadone....I was seeing double vision in one eye or the other it varied from day to day sometimes it was my left eye sometimes my right....I remember telling my wife I thought there was something wrong with my visual cortex in my brain because it would switch eyes from time to time but it made it really had to see strait when it was happening...I think its just part of some peoples withdrawals if I remember it lasted for like a month or so but finely went away
you not alone with this one vision problems are not that uncommon
give it a chance if it dont go away see an eye dr but mine went away
good luck and God bless.....Gnarly
Yes, I had vision problems...it is a very common side effect to detox. I could not drive (well, very well...and I basically stayed out of a car for a week...and the 55' big screen tv was no longer big enough for my hazy oculars..haha). It should be fine with time. Judging from the rest of the folks on this forum...I would say your use is a bit above average...so you may be on the longer end of the spectrum in terms of when you will feel better. Not much longer though.
Above all, keep fighting and pressing on. You have Day 7...that is GREAT. You will feel better shortly...and when I say better, I mean AMAZING. Sober living is truly a gift.
Keep posting and if things don't get better...do see a doc...it can't hurt.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.